Alert archive / Nevada / Red Flag Warnings in 2006

Red Flag Warning 24, NWS Las Vegas, NV

November 9, 2006Nye County, Nevada

NWS Las Vegas, NV issued this red flag warning at Nov 9, 2006, 1:59 PM PST for Nye County, Nevada. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 9, 2006, 1:59 PM PST (21:59 UTC)
Expired
Nov 9, 2006, 6:19 PM PST
In force
4 hr
Issued by
NWS Las Vegas, NV

County Nye County, NV

The nearest sounding before it

Mercury/Desert R, NV (KDRA), launched 12:00Z, 10.0 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Mercury/Desert R, NV at 12:00Z on 2006-11-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Mercury/Desert R, NV at 12:00Z on 2006-11-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 28 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2147 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
28 m²/s²
0-3 km storm-relative helicity
-12 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS85 KVEF 092159
RFWVEF

RED FLAG WARNING
NATIONAL WEATHER SERVICE LAS VEGAS NV
159 PM PST THU NOV 9 2006

...RED FLAG WARNING UNTIL 9 PM PST THIS EVENING FOR LOW RELATIVE
HUMIDITIES AND STRONG NORTHWEST WINDS FOR PORTIONS OF SOUTHERN
NYE AND FAR WESTERN CLARK COUNTY...

.A STRONG NORTHWESTERLY FLOW CONTINUES AT AND NEAR THE NEVADA TEST
SITE. THIS COMBINATION IS CREATING THE POTENTIAL FOR DANGEROUS
FIRE CONDITIONS.

NVZ462-100500-
/O.NEW.KVEF.FW.W.0024.061109T2159Z-061110T0500Z/
NYE COUNTY DESERTS/LAS VEGAS DISPATCH-
159 PM PST THU NOV 9 2006

...RED FLAG WARNING IN EFFECT UNTIL 9 PM PST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT UNTIL 9 PM PST THIS EVENING. 

THE RED FLAG WARNING IS FOR LOW RELATIVE HUMIDITIES AND STRONG
NORTHWEST WINDS FOR PORTIONS OF SOUTHERN NYE AND FAR WESTERN CLARK
COUNTY. MANY REPORTING STATIONS AT THE NEVADA TEST SITE HAD
FREQUENT WIND GUSTS OVER 40 MPH ALONG WITH RELATIVE HUMIDITY
VALUES NEAR OR LESS THAN 10 PERCENT.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING OR ARE IMMINENT. A COMBINATION OF STRONG
WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE
EXPLOSIVE FIRE GROWTH POTENTIAL.

$$
1 follow-up statement
000 
WWUS85 KVEF 100219
RFWVEF

RED FLAG WARNING
NATIONAL WEATHER SERVICE LAS VEGAS NV
619 PM PST THU NOV 9 2006

NVZ462-100330-
/O.CAN.KVEF.FW.W.0024.000000T0000Z-061110T0500Z/
NYE COUNTY DESERTS/LAS VEGAS DISPATCH-
619 PM PST THU NOV 9 2006

...RED FLAG WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS CANCELLED THE RED
FLAG WARNING FOR PORTIONS OF CENTRAL AND SOUTHERN NYE AND FAR
WESTERN CLARK COUNTIES...

NORTHWEST WINDS HAD GENERALLY DIMINISHED TO LESS THAN 15 MPH AND
WILL REMAIN IN THE 10 TO 15 MPH RANGE THE REST OF THE NIGHT.
RELATIVE HUMIDITY VALUES WERE LESS THAN 10 PERCENT AND WILL REMAIN
AT OR BELOW 15 PERCENT OVERNIGHT.

$$

JGA

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Las Vegas, NV wrote its last area forecast discussion before this red flag warning went out at Nov 9, 9:20 AM PST, 4 hours 39 minutes earlier.

Area forecast discussion, Nov 9, 9:20 AM PST, 4 hours 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAS VEGAS NV
920 AM PST THU NOV 9 2006

.SYNOPSIS...AN AREA OF LOW PRESSURE WILL MOVE ACROSS NORTHERN NEVADA
THIS MORNING AND THEN WILL BE EAST OF THE AREA BY LATER TODAY. THIS
WILL CONTINUE TO BRING GUSTY WINDS TO THE AREA FOR MUCH OF THE DAY
AND WILL ALSO COOL TEMPERATURES SEVERAL DEGREES OVER YESTERDAY.
&&

.UPDATE...WINDS ARE STARTING TO SWITCH TO MORE NORTHERLY AROUND LAS
VEGAS VALLEY NOW WHICH SHOULD START TO HINDER MUCH MORE OF A WARM
UP. MAY HAVE TO ISSUE AN UPDATE LATER TO COOL HIGH TEMPERATURES
ALTHOUGH TOO EARLY TO TELL. OTHERWISE FORECAST LOOKS GOOD. TRAILING
EDGE OF CLOUDS OVER LINCOLN COUNTY DISSIPATING SO CLEAR SKIES SHOULD
BE THE RULE ACROSS THE CWA. NEW 12KM NAM SHOWS CONTINUED GOOD CHANCE
FOR SOUTHERN SIERRA DOWNSLOPE EVENT LATE FRIDAY INTO SATURDAY.
&&

.SHORT TERM...WV SATELLITE IMAGERY SHOWS UPPER LEVEL LOW JUST MOVING
INTO NORTHERN NEVADA AT 3 AM. WINDS HAVE RESPONDED AND CONTINUE TO
RESPOND IN SEVERAL AREAS WITH GUSTS OVER 40 MPH ESPECIALLY ALONG THE
EAST SLOPES OF THE SIERRA...IN THE NEVADA TEST SITE AND IN THE CHINA
LAKE AREA. THE DAGGETT ASOS ALSO BEGAN TO GUST OVER 40 MPH AFTER
MIDNIGHT AND AN EXPANSION OF THE WIND ADVISORY WAS ISSUED TO INCLUDE
WESTERN SAN BERNARDINO COUNTY UNTIL 6 AM. THE SURFACE COLD FRONT HAS
NOT MADE A LOT OF PROGRESS OVERNIGHT AFTER PASSING THROUGH TONOPAH
AND BISHOP AROUND 5 PM YESTERDAY AND WINDS HAVE NOT BEEN ALL THAT
STRONG BEHIND IT. NOT REAL SURE THAT NORTHERLY WINDS WILL MAKE IT
INTO THE VALLEY TODAY AND IT MAY ACTUALLY TAKE UNTIL TONIGHT BEFORE
THAT HAPPENS. THE LATEST 06Z MAV MOS GUIDANCE SUPPORTS THIS AND
BRINGS THE FRONT THROUGH AROUND MIDNIGHT. WE WILL LIKELY ALSO SEE
CLOUDS AND SLIGHTLY COOLER CONDITIONS TODAY. DUE TO THE
WINDS...TEMPERATURES HAVE REMAINED RATHER WARM OVERNIGHT AND IT WILL
NOT TAKE TOO MUCH WARMING TODAY TO GET BACK TO ABOVE NORMAL ONCE
AGAIN. HOWEVER...WITH THE NORTHERLY WINDS AND COOLER AIR WORKING
INTO THE AREA TONIGHT...FRIDAY HIGH TEMPERATURES WILL LIKELY BE AT
OR SLIGHTLY BELOW NORMAL LEVELS FOR THIS TIME OF YEAR. ANOTHER
SYSTEM IS FORECAST TO MOVE THROUGH THE AREA SATURDAY. THIS MAY BRING
ANOTHER DOWNSLOPE WIND EVENT TO THE EAST SLOPES OF THE SOUTHERN
SIERRA AND POSSIBLY THE OWENS VALLEY. THERE WILL ALSO BE THICKER
CLOUD COVER AND A CHANCE OF SHOWERS OVER THE SIERRA AND NORTHERN
REGIONS OF THE CWA.

.LONG TERM...LARGE RUN TO RUN MODEL DIFFERENCES CONTINUE PAST
TUESDAY WITH THE MAIN POINT OF DIFFERENCE FOR OUR AREA BEING THE
PLACEMENT OF A LARGE EASTERN PACIFIC RIDGE. HAVE KEPT WITH PREVIOUS
FEW PACKAGES IN FORECASTING THE AREA TO STAY IN AN ACTIVE PATTERN
THROUGH THE EXTENDED WITH SEVERAL SHORTWAVES DROPPING OUT OF THE PAC
NW. MAIN PRECIP CHANCES WILL REMAIN IN THE NORTHERN HALF OF THE
CWA...BUT WITH 00Z MODEL RUNS SHOWING A DEEPER SYSTEM MOVING THROUGH
MON-WED HAVE EXPANDED 10 PERCENT POPS INTO NORTHERN MOHAVE COUNTY
FOR TUES/WED. STRONG 500MB HEIGHT PACKING AND SFC TEMPERATURE
GRADIENTS STILL SUGGEST BREEZY TO WINDY SFC CONDITIONS BOTH AHEAD OF
AND BEHIND THE SYSTEM AREA WIDE ON MONDAY AND TUESDAY. WIND
DIRECTION STILL REMAINS A LESS FAVORABLE WNW FOR DOWNSLOPE WINDS
ALONG THE EASTERN SIERRA SLOPES...THOUGH WITH RIDGETOP WINDS AROUND
40KTS AND 500MB WINDS GREATER THAN 50KTS MAY STILL SEE A BRIEF
WINDOW OF OPPORTUNITY ON MONDAY AFTERNOON. TEMPERATURES REMAINING
NEAR NORMAL THROUGH TUESDAY WITH A FEW DEGREES OF COOLING EXPECTED
ON WEDNESDAY BEHIND THE SYSTEM.
&&

.AVIATION...TAFS AND TWEBS ADEQUATELY DESCRIBE EXPECTED WEATHER
CONDITIONS FOR AREA TERMINALS.TAFS AND TWEBS ADEQUATELY DESCRIBE
EXPECTED WEATHER CONDITIONS FOR AREA TERMINALS. SEE TAFS FOR
KLAS...KVGT...KDRA... KBIH...KDAG...KEED FOR DETAILS.

AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS.
&&

.VEF WATCHES/WARNINGS/ADVISORIES...
.NV...NONE.
.AZ...NONE.
.CA...NONE.

BELL/SALMEN/MOSES

HTTP://WEATHER.GOV/LASVEGAS

The office that day

Everything else NWS Las Vegas, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 9, 12:05 PM PSTWind AdvisoryVEFEsmeralda, Nye6 hr

Nearby

Red Flag Warnings in Nevada, 2006Every red flag warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.